MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991015
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As per mdr report: "surgeon did not remove the positioning piece of the mesh when sutured into place during a ventral hernia repair.Patient had to return to the or for removal.Fda safety report id # (b)(4).".
 
Additional Manufacturer Narrative
As reported, the ventralight st w/ echo 2 positioning frame was inadvertently left in the patient following mesh implant; the patient underwent subsequent surgical intervention for the removal for echo 2 ps.Based on the information provided the reported event is determined to be use related with no malfunction of the device as the instructions-for-use were not followed.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for removal of echo 2¿ positioning system frame.The precautions section states ¿visualization must be maintained throughout the course of the entire surgical procedure.Additionally, laparoscopic removal of the echo 2¿ positioning system frame must be performed under sufficient visualization of the entire device and surrounding anatomy, to ensure proper removal.¿ the waring section of the ifu states, ¿discard the echo 2¿ positioning system (including the frame, center hoisting suture, all connectors and mesh introducer) after use.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device not returned - remains implanted.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15690032
Report Number1213643-2022-00679
Device Sequence Number15299873
Product Code FTL
UDI-Device Identifier00801741130984
UDI-Public(01)00801741130984
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number5991015
Device Lot NumberHUGQ1698
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexUnknown
Patient Weight104 KG